Results 1 to 5 of 5
  1. #1
    Cleanwithdreams7 is offline Senior Member
    Join Date
    May 2011
    Location
    Earth
    Posts
    112

    Default Caffeine and Methadone.. Please HELP!???

    Does anyone know how caffeine could effect a persons methadone maintenance?? I am starting to love to drink Yerba Mate throughout my days but it has a little bit of caffeine in it I read plus other caffeine alkaloids. I just went down to 40mgs a day of methadone this morning and was wondering if caffeine could make the weaning down process harder than it has to be or have any negative interactions??? For anyone who doesn't know what Yerba Mate is, it's an extremely healthy tea from a different plant all together than the normal tea plant. It is said to be even healthier than green tea.
    Last edited by Cleanwithdreams7; 09-21-2011 at 07:57 AM.

  2. #2
    Bonita's Avatar
    Bonita is offline Senior Member
    Join Date
    Sep 2008
    Location
    Home base is East coast of USA
    Posts
    2,462
    Blog Entries
    1

    Default Re: Caffeine and Methadone.. Please HELP!???

    For me... caffeine did not hurt any process. Well until I jump off sub, then I had to lay off for a bit.. like three mo. I was never one that had to deal with anxiety till sub and I did notice that the anxiety was slightly more once I had my coffee (after I jumped). I did have to have at least 1\2 soda to cut the headache I got from ct off caffeine but for me while using I did like the caffeine in am... it did help jump start my dope for me.

    So to answer..I don't think at this point the caffeine will hurt anything..depending who you follow or believe or what yr it is if caffeine is all that bad for ya...
    Congrats on the drop in dose.
    BTW... I do remember reading/follow a guy who weaned as slow as you with methadone and claimed to have a pain free detox.. I believe him still as he still holds that truth up. NO reason to lie about it.

    Your doing great..
    omission is not honesty, only a different way of lying.

  3. #3
    sicofit's Avatar
    sicofit is offline Member
    Join Date
    Sep 2011
    Location
    Somewhere between here and there
    Posts
    75

    Default Re: Caffeine and Methadone.. Please HELP!???

    The antioxidants in Yerba Mate tea should offset any ill effects anyone claims caffeine may have, and if you're like me a little pick-me-up from a nice cup of tea is most welcome when you feel like breathing takes everything you got.....
    Last edited by sicofit; 09-16-2011 at 01:46 PM. Reason: grammar
    Life is a struggle, success or defeat is in the hands of
    the gods, so celegrate the struggle.
    "Swahili warrior chant"

  4. #4
    Cleanwithdreams7 is offline Senior Member
    Join Date
    May 2011
    Location
    Earth
    Posts
    112

    Default Re: Caffeine and Methadone.. Please HELP!???

    Thanks for the replies!!.. I found for me, the caffeine or whatever was in the yerba mate wasn't interacting well with me at all. It left me very depressed and sensitve to people, anxious, and with an overall negative outlook towards life at times(after the tea wore off). It is suposed to be a good coffee supstitute but I started to find that it did worse things for me than drinking one cup of coffee in the morning..

    Also that one cup seemed to lead to more cups throughout my day. It seemed different than coffee to me that's for sure..

    I decided I would try and not drink anymore of it as well as no sodas or anything like that to see if it would help. Today was the first day without any caffeine and I felt a little bit of a difference compared to al the highs and lows I have been experiencing from the yerba Mate for the last four days or so on it. I am guessing it was the new Yerba Mate added to my diet because I don't think the methadone wean would magically start to get better by day four. Whatever it is I am continuing on this path and will have to see if tomorrow goes even better as well. I guess I might be one of the 20% in the world that are sensitive to caffeine..
    Last edited by Cleanwithdreams7; 09-21-2011 at 08:00 AM.

  5. #5
    Cleanwithdreams7 is offline Senior Member
    Join Date
    May 2011
    Location
    Earth
    Posts
    112

    Default Re: Caffeine and Methadone.. Please HELP!???

    I was feeling pretty uncomfortable from the caffeine withdrawals by the end of the first day so I bought some Decaf coffee this morning and I plan to drink a cup of that in my mornings that way my day isn't filled with migranes and tiredness, plus I figure the decaf is so low in caffeine that there really shouldn't be negative effects afterwards either.

    If I do choose to stop my caffeine intake once I have been on the Decaf for a while and wean down as much as possible using the Decaf, this route should make the withdrawals very minimal considering the Decaf has less caffeine than a cup of regular tea or a cup of Pepsi/Cola.

    That is what I was planning on using the Yerba Mate for anyways but I think it somehow had more caffeine than the other tea I had been drinking in the mornings before I switched to Yerba, or maybe the other caffeine alkaloids were effecting me negatively to boot.

    Without the caffeine I had REALLY bad headaches that woudn't go away even with advil. And a really hard time waking up throughout my day(before I drank the Decaf that is). Plus I had no motivation to do anything or it would take me a reallly long time to convince myself to do something.
    I think I was using quite a bit of caffeine before I stopped drinking the yerba Mate, or whatever was in the Yerba Mate, I was having a lot of it and it really had some negative effects on me for some reason..

    I guess weaning down is always a good way to go when it comes to stopping anything(when it came to pot I just stopped that one cold-turkey, but I found if I tried to wean down with it I would usually end up smoking more so trying to wean down with that one was pointless for me).

    Other than that I've been feeling pretty good about things since all of yesterday and now even better today :). I feel like I'm already pretty used to the new methadone dose today(day five), if that's even possible that early into a wean :).. And I definetialy think the Yerba Mate was contributing to my bad moods that I was having for the first three days of my wean..

    It's funny because in my junkie days when I was using the Oxys and harder stuff, I would always be using EVERYTHING and ANYTHING I could my hands on and it never seemed to effect me as much as everything seems to these days. Noone would have thought that I would turn into the 'health freak' that I am these days. I used to pretty much use ANYTHING I could just to try and make myself feel better back then(even though we all know the only two remedies for opiate addiction is opiates and time, I still had gotten pretty outta control). But now a days I've turned into a pretty healthy individual. Every bad habit I had kept after my opiate days all now seem full of flaws and were not worth the lows I would get from them AT ALL IMO.

    I guess I would say I seem to be more sensitive to everything's negative effects now that I'm not using those other painkillers anymore. I've managed to give up so much nasty habits since I stopped using the stuff and now my body can't even handle to much caffeine! I used to drink tons of cups of coffee every day like a maniac and now I'm only drinking one cup of decaf in the morning.. If you would have told me back in those days that in the future I would not be smoking grass or cigarettes, not be drinking coffee, and not doing anymore drugs I probably would have laughed in your face and not believed you whatsoever.

    I can't really believe the changes I've gone through myself. Life definetialy feels a LOT better this way, and I really wouldn't trade it for any of the drugs this world has to offer. I guess that's all part of growing up though.

    I enjoy my drug-free life. My old self would have passed out after hearing those words by now..

    Incubus says it well, "it's not who you were, it's who you are".
    Last edited by Cleanwithdreams7; 09-21-2011 at 08:13 AM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.